Alert archive / Wisconsin / Freeze Warnings in 2019
Freeze Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Jun 2, 2019, 2:18 AM CDT for Vilas County, Wisconsin. It took effect at Jun 3, 2019, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2019, 2:18 AM CDT (07:18 UTC)
- In effect from
- Jun 3, 2019, 12:00 AM CDT
- Expired
- Jun 3, 2019, 6:47 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371 WWUS73 KGRB 020718 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 218 AM CDT Sun Jun 2 2019 ...WIDESPREAD FROST EXPECTED TONIGHT INTO EARLY MONDAY MORNING ACROSS NORTH-CENTRAL WISCONSIN... .Light winds and clear skies will allow temperatures to fall to around 30 across Vilas County, with lows in the lower to middle 30s across the rest of north-central Wisconsin tonight. These conditions will allow widespread frost and freezing conditions to develop. WIZ005-021530- /O.NEW.KGRB.FZ.W.0001.190603T0500Z-190603T1300Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 218 AM CDT Sun Jun 2 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CDT Monday. * TEMPERATURE...Lows tonight will fall into the upper 20s to lower 30s. * IMPACTS...Sensitive vegetation will be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ010>013-018-019-021530- /O.NEW.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/ Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Including the cities of Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 218 AM CDT Sun Jun 2 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 1 AM to 7 AM CDT Monday. * TEMPERATURE...Lows tonight will fall into the lower to middle 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kurimski
4 follow-up statements
971 WWUS73 KGRB 021545 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1045 AM CDT Sun Jun 2 2019 ...WIDESPREAD FROST EXPECTED TONIGHT INTO EARLY MONDAY MORNING ACROSS NORTH-CENTRAL WISCONSIN... .Light winds and clear skies will allow temperatures to fall to around 30 across Vilas County, with lows in the lower to middle 30s across the rest of north-central Wisconsin tonight. These conditions will allow widespread frost and freezing conditions to develop. WIZ005-030400- /O.CON.KGRB.FZ.W.0001.190603T0500Z-190603T1300Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 1045 AM CDT Sun Jun 2 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... * TEMPERATURE...Lows tonight will fall into the upper 20s to lower 30s. * IMPACTS...Sensitive vegetation will be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ010>013-018-019-030400- /O.CON.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/ Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Including the cities of Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 1045 AM CDT Sun Jun 2 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * TEMPERATURE...Lows tonight will fall into the lower to middle 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ mpc
907 WWUS73 KGRB 021936 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 236 PM CDT Sun Jun 2 2019 ...WIDESPREAD FROST EXPECTED TONIGHT INTO EARLY MONDAY MORNING ACROSS NORTHERN WISCONSIN... .Light winds and clear skies will allow temperatures to fall to around 30 degrees across Vilas County, and in the lower to middle 30s across the rest of north-central and far northeast Wisconsin tonight. These conditions will support widespread frost and freezing conditions to develop. WIZ005-031200- /O.CON.KGRB.FZ.W.0001.190603T0500Z-190603T1300Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 236 PM CDT Sun Jun 2 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... * TEMPERATURE...Lows tonight will fall into the upper 20s to lower 30s. * IMPACTS...Sensitive vegetation will be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ021-073-031200- /O.EXA.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/ Northern Oconto County-Southern Marinette County- Including the cities of Mountain, Lakewood, Townsend, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, and Middle Inlet 236 PM CDT Sun Jun 2 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 1 AM to 7 AM CDT Monday. * TEMPERATURE...Lows tonight will fall into the lower to middle 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WIZ010>013-018-019-031200- /O.CON.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/ Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Including the cities of Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 236 PM CDT Sun Jun 2 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * TEMPERATURE...Lows tonight will fall into the lower to middle 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ mpc
684 WWUS73 KGRB 030202 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 902 PM CDT Sun Jun 2 2019 ...WIDESPREAD FROST EXPECTED TONIGHT INTO EARLY MONDAY MORNING ACROSS NORTHERN WISCONSIN... .Light winds and clear skies will allow temperatures to fall to around 30 degrees across Vilas County, and in the lower to middle 30s across the rest of north-central and far northeast Wisconsin tonight. These conditions will support widespread frost and freezing conditions to develop. WIZ005-031300- /O.CON.KGRB.FZ.W.0001.190603T0500Z-190603T1300Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 902 PM CDT Sun Jun 2 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... * TEMPERATURE...Lows tonight will fall into the upper 20s to lower 30s. * IMPACTS...Sensitive vegetation will be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ010>013-018-019-021-073-031200- /O.CON.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/ Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Northern Oconto County-Southern Marinette County- Including the cities of Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, Townsend, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, and Middle Inlet 902 PM CDT Sun Jun 2 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * TEMPERATURE...Lows tonight will fall into the lower to middle 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TSK
685 WWUS73 KGRB 031147 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 647 AM CDT Mon Jun 3 2019 WIZ005-031300- /O.CAN.KGRB.FZ.W.0001.000000T0000Z-190603T1300Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 647 AM CDT Mon Jun 3 2019 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Green Bay has cancelled the Freeze Warning. Temperatures will steadily warm through the morning hours, effectively diminishing the frost potential across the area. $$ WIZ010>013-018-019-021-073-031300- /O.CAN.KGRB.FR.Y.0003.000000T0000Z-190603T1200Z/ Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Northern Oconto County-Southern Marinette County- Including the cities of Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, Townsend, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, and Middle Inlet 647 AM CDT Mon Jun 3 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Frost Advisory. Temperatures will steadily warm through the morning hours, effectively diminishing the frost potential across the area. $$ Kurimski
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Jun 1, 10:48 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 10:48 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1048 PM CDT Sat Jun 1 2019 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 241 PM CDT Sat Jun 1 2019 The latest RAP analysis and satellite radar imagery show low pressure situated over southern Wisconsin and a warm front extending east across into lower Michigan early this afternoon. Convection from this morning has moved off into lower Michigan. But with a shortwave trough moving into southwest WI and minor MU capes spreading from Wisconsin Rapids to Manitowoc, think scattered showers and isolated storms will continue to impact central and east-central WI through the rest of the afternoon. Skies are mostly clear over northwest WI and central MN, while a cold front is moving south near International Falls, MN. Forecast concerns generally revolve around precip and cloud trends, followed by temps and frost potential. Tonight...As the low moves away from the region across southern lower Michigan in the evening, a few spotty showers may linger over east-central WI through 7-8 pm. Some of the hourly models are indicating a few showers also developing over far northeast WI during the evening due to weak surface convergence and instability. But with ample dry air over far northern WI and the U.P. (dewpoints in the upper 30s to lower 40s), think the models are overdoing the precip potential. So will show a general decrease in clouds from northwest to southeast and a dry forecast after 8 pm. The cold front near International Falls will likely move across northern WI late. Temps are quite chilly behind the front, but the pressure gradient looks a little too tight for winds to decouple for a significant amount of time. Some frost appears possible in the cold spots across the northwoods, and will keep a mention in the HWO. Don't think it will be widespread enough for a frost advisory. Lows ranging from the upper 30s in the north to the upper 40s over the southern Fox Valley. Sunday...High pressure will build southward behind the cold front. Although will likely see some diurnal cu build over northern WI by midday, most areas should see plenty of sunshine. Temps will be cool by early June standards, and range from the upper 50s in the far north to the mid 60s over the southern Fox Valley. .LONG TERM...Sunday Night Through Saturday Issued at 241 PM CDT Sat Jun 1 2019 Frost is a possibility Sunday night as a big surface high drops south from still frozen Hudson's Bay. Winds should be very light or calm, and precipitable water values near all time lows for this time of the year. Northcentral and central Wisconsin are the most likely to have a frost, but low lying areas elsewhere could see frost too. Monday will be a couple degrees below normal but sunny. The remainder of the week should have normal or above average temperatures as a flat upper ridge slowly moves east from the Plains and low level temperatures warm. A shortwave trough moving through the westerlies could bring showers or thunderstorms Tuesday, but moisture seems lacking for significant precipitation. && .AVIATION...for 06Z TAF Issuance Issued at 1044 PM CDT Sat Jun 1 2019 A weak cold front and upper level disturbance continued to produce some cloud cover and even an isolated shower or two late this evening, so clearing has been delayed until the overnight hours. Regardless, VFR conditions will prevail, as ceilings are mainly in the 6000-9000 ft AGL range. Good flying conditions will continue into Sunday with only SCT high-based cumulus clouds and wind gusts from the northwest at less than 20 kts. The winds will diminish by early evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......RDM AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 1, 2:47 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 247 PM CDT Sat Jun 1 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered frost is expected over parts of far northern Wisconsin late tonight as temperatures dip into the middle to upper 30s. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Frost is expected over parts of northern and central Wisconsin Sunday night as temperatures fall into the low to mid 30s. Thunderstorms are possible Tuesday into Tuesday night, but it is too early to determine their severe potential at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-022000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 247 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible again Tuesday afternoon and evening. The storms will pose a hazard to boaters on the lake and bay. MPC/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:18 AM CDT | Frost Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 1 more | 28 hr |
Nearby
Freeze Warnings in Wisconsin, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.